Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 51, NWS Jacksonville, FL

November 11, 1995Hamilton County, Suwannee County, Florida

NWS Jacksonville, FL issued this tornado warning at Nov 11, 1995, 12:49 PM EST for Hamilton County, Suwannee County, Florida. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Nov 11, 1995, 12:49 PM EST (17:49 UTC)
Expired
Nov 11, 1995, 1:45 PM EST
In force
56 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Hamilton County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 111749
TORJAX
FLC047-121-111845-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EST SAT NOV 11 1995
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  145 PM EST
FOR PERSONS IN THE FOLLOWING LOCATIONS S...
 
IN NORTH FLORIDA
 
   ...HAMILTON COUNTY...SUWANNEE COUNTY
 
AT 1246 BOTH TALLAHASSEE AND JACKSONVILLE DOPPLER RADARS INDICATE A
POSSIBLE TORNADO MOVING ALONG I-10 AND POISED TO ENTER SUWANNEE AND
HAMILTON COUNTIES. PERSONS IN JASPER...LIVE OAK AND WELLBORN SHOULD SEEK
SHELTER IMMEDIATELY.
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
 
SANDRIK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 11, 9:52 AM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Nov 11, 9:52 AM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EST SAT NOV 11 1995

OBSVG SQLN ON KJGX WSR 88D AS IT APCHS CWA. W/ STNG FLO OUT OF NE GLFMEX
AND DAYTM HTG TO DESTABILZE AMS THINGS SHUD POP ERLY AFTN IN GA AND LATE
AFTN INTO EVE OVR NE FL. VWP HAS 30 KT SPD SHR BTWN 1K AND 2K W/ 35 KT
WND IND AT 2K SO TORNADIC ACTIVITY IS A GUD POSSIBILITY TDA.

SANDRIK

In the hours before

Special weather statement, Nov 11, 9:02 AM EST, 3 hours 47 minutes before
FLZ020>025-030>033-035>038-040-501-111945-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
901 AM EST SAT NOV 11 1995

THERE IS A MODERTE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING OVER SOUTHEAST GEORGIA.

A VERY STRONG COLD FRONT WILL MOVE RAPIDLY OVER NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EARLY EVENING. A WARM
MOIST SOUTHERLY FLOW FROM THE GULF OF MEXICO IN ADVANCE OF THE
FRONT WILL AID THUNDERSTORM DEVELOPMENT.

THE MAIN THREAT OF THESE THUNDERSTORMS WILL BE DAMAGING WINDS ...
POSSIBLE TORNADOES AND LARGE HAIL.

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS ANTICIPATED LATE
THIS MORNING THROUGH THE EARLY EVENING EVENING@.

SANDRIK
Special weather statement, Nov 11, 9:22 AM EST, 3 hours 27 minutes before
GAZ133-112000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EST SAT NOV 11 1995

A TORNADO WATCH IS IN EFFECT FOR JEFF DAVIS COUNTY THROUGH 2 PM
EST...

A VERY STRONG COLD FRONT WILL MOVE RAPIDLY OVER SOUTHEASTERN
GEORGIA THIS AFTERNOON. A WARM MOIST SOUTHERLY FLOW FROM THE GULF
OF MEXICO IN ADVANCE OF THE FRONT WILL AID THUNDERSTORM
DEVELOPMENT AND TURNING OF THE WIND IN THE LOWEST LAYERS WILL
PROVIDE AN IDEAL ENVIRONMENT FOR TORNADOES.

PERSONS IN THE WATCH AREA SHOULD ANTICIPATE WIND GUSTS TO 75
MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND
THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH
LITTLE OR NO WARNING IN THIS TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS RECOMMENDED IN
JEFF DAVIS COUNTY THIS AFTERNOON.

SANDRIK
Special weather statement, Nov 11, 9:23 AM EST, 3 hours 26 minutes before
GAZ133-112000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EST SAT NOV 11 1995

A TORNADO WATCH IS IN EFFECT FOR JEFF DAVIS COUNTY THROUGH 2 PM
EST...

A VERY STRONG COLD FRONT WILL MOVE RAPIDLY OVER SOUTHEASTERN
GEORGIA THIS AFTERNOON. A WARM MOIST SOUTHERLY FLOW FROM THE GULF
OF MEXICO IN ADVANCE OF THE FRONT WILL AID THUNDERSTORM
DEVELOPMENT AND TURNING OF THE WIND IN THE LOWEST LAYERS WILL
PROVIDE AN IDEAL ENVIRONMENT FOR TORNADOES.

PERSONS IN THE WATCH AREA SHOULD ANTICIPATE WIND GUSTS TO 75
MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND
THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH
LITTLE OR NO WARNING IN THIS TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS RECOMMENDED IN
JEFF DAVIS COUNTY THIS AFTERNOON.

SANDRIK
Special weather statement, Nov 11, 12:20 PM EST, 29 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EST SAT NOV 11 1995

...THE STRONG SQUALL LINE IS POISED TO ENTER THE AREA...

AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL
LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA
BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN
GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO
TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS
LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT
HOUR OR SO.

PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA
SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN
DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES.
TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS
TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT
OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN
HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA...
UNION AND BRADFORD COUNTIES.

SANDRIK
Special weather statement, Nov 11, 12:22 PM EST, 27 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EST SAT NOV 11 1995

...THE STRONG SQUALL IN IS POISED TO ENTER THE AREA...

AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL
LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA
BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN
GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO
TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS
LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT
HOUR OR SO.

PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA
SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN
DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES.
TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS
TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT
OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN
HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA...
UNION AND BRADFORD COUNTIES.

SANDRIK
Special weather statement, Nov 11, 12:23 PM EST, 26 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EST SAT NOV 11 1995

...THE STRONG SQUALL LINE IS POISED TO ENTER THE AREA...

AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL
LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA
BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN
GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO
TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS
LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT
HOUR OR SO.

PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA
SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN
DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES.
TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS
TYPE OF SITUATION.

IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM
AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER
IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED
BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY
AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE
LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR
WAS FLIPPED OVER BY A TORNADO.

IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT
OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN
HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA...
UNION AND BRADFORD COUNTIES.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 1:29 PM ESTSevere Thunderstorm WarningJAXColumbia46 min
Nov 11, 2:06 PM ESTSevere Thunderstorm WarningJAXBradford, Union54 min
Nov 11, 2:22 PM ESTSevere Thunderstorm WarningJAXClay, Duval68 min
Nov 11, 2:39 PM ESTTornado WarningJAXClay51 min
Nov 11, 2:43 PM ESTTornado WarningJAXSaint Johns32 min
Nov 11, 2:55 PM ESTSevere Thunderstorm WarningJAXPutnam, Saint Johns50 min
Nov 11, 4:17 PM ESTSevere Thunderstorm WarningJAXAlachua, Marion43 min

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.